MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT BALL SPIKE FOR LOW PROFILE PELVIC SYSTEM; RETRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT BALL SPIKE FOR LOW PROFILE PELVIC SYSTEM; RETRACTOR
Catalog Number 03.100.018
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(4) as follows: it was reported that a customer notified us that they have a couple of broken synthes instruments.Ball spike, straight: reason: spike tip broken off, p/n: 03.100.018, s/n: (b)(4).T-handle, quick coupling: reason: coupling sleeve stuck, cannot grab onto tap, p/n: 311.44, s/n: (b)(4).This report is for one (1) ball spik straig 6.5 l300.This complaint involves two (2) devices.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary visual inspection: the ball spik straig 6.5 l300 (part # 03.100.018 lot # t164536) was received at us cq.The very distal tip of the device is broken.The base of the spiked tip remains, no fragments were returned.There are mild scratches on the shaft of the device consistent with normal wear.No other defects were identified.The received condition is consistent with the complaint condition thus the complaint is confirmed.Device failure/defect identified? yes; very distal tip has broken off.Dimensional inspection: drawing: no findings specified dimensions spiked tip base diameter = 3mm +/- 0.1mm ball diameter = 6.5mm + 0.00mm / -0.1mm ball base diameter = 4.5mm +/- 0.1mm measured dimensions: spiked tip base diameter = 3.05mm; conforming ball diameter = 6.43mm; conforming ball base diameter = 4.50mm; conforming device(s) used: ca148p document/specification review: drawing(s) reviewed: (current & manufactured revisions) no findings manufacturing record evaluation: the received ball spik straig 6.5 l300 (part # 03.100.018 lot # t164536) was manufactured at the tattling site on (b)(6) 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Conclusion: the complaint was confirmed for the ball spik straight 6.5 l300 (part # 03.100.018 lot # t164536) as the distal tip of the device has broken off.Only the base of the spiked tip remained.Although no definitive root-cause can be determined, it is possible that the device experienced unintended forces either during use or storage.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part number: 03.100.018 lot number: t164536 manufacturing site: tuttlingen release to warehouse date: (b)(6) 2018 a review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT BALL SPIKE FOR LOW PROFILE PELVIC SYSTEM
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9131557
Report Number2939274-2019-61020
Device Sequence Number11659713
Product Code GAD
UDI-Device Identifier07611819796621
UDI-Public(01)07611819796621
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.018
Device Lot NumberT164536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/21/2019
Patient Sequence Number1